I keep trying to completely get off of them. I've tapered down to only 1/2 a day. But why the Hell do I feel like I just can't get energy to get things done without them? Aren't they suppose to be downers? When does your energy come back without them? I've taken about 1 to 4 7.5's a day for years. I know it doesn't sound like a ton, but it is for me.
For eight years I had been on hydros also..they did the same thing for me. I could cook, clean, do all the housework etc when I was high. They give you the euphoric feeling and pretty much get you high. When you are coming down frm your high is when you feel like crap and need more of the drug to get you to the pleasant place you were. Your body is trained now to be able to do anything and feel great as long as you have hydros in your system. This drug is in complete control on the way you think, feel, act etc. It runs your life!!! I have been off for eight days and I still have to fight my way through everyday so far. My body needs time to re- program itself and start operating without this drug. So I expect it will take months to fully recover. All in all has it been hard ....yes I can say it was hell for the first few days..but people on this board kept saying there is a light and I'm now starting to see it.
They do me the same way !!! Now I am on percocets for my pain and they do the same thing. I thought they were supposed to be downers as well. I can't take them late in the day or I don't sleep !!!
The pharmacist did say that a small population has this same "feeling" so I know I am not alone. I call my percocets my perk me ups
The reason hydros and oxy give so much energy is simple. Your brain produces natural opiates on it's own...these are what controls our pain and helps us feel good. Your brain also has natural opiate receptors....and when you injure yourself, or exercise, your brain releases these natural opiate endorphins into the receptors to help you feel better.
When you take opiates, it's like dump truck unloaded a huge load of endorphins into your brain, causing euphoria, making you feel great, and producing all that energy. In time, you develop extra receptors to handle all the extra opiate endorphins you're feeding it, and your brains natural endorphin production stops, and that is why we feel so bad when we don't take enough or stop taking them, and why it takes so long to feel better after stopping taking opiates. Those extra receptors need to calm down and our endorphin factory needs to start working again...and that is why exercise is so crucial to healing after a detox....exercise tells the endorphin factory it needs to start working again, and helps it to do so....ever so slowly. This is why long term heavy addicts may take months or years to recover, and some NEVER will recover. None of us will gte back to our original state before we used opiates for so long. This is why a good doctor will ONLY prescribe opiates under severe conditions, like surgery.
Regarding suboxone. it is NOT just replacing one drug with another. Suboxone works in a totally different way. It blocks the receptors and doesn't attach to them like normal opiates....There is NO high associated with suboxone, nor the ups and downs every few hours like a fast acting opiate, i.e. hydro, oxy, or even heroin. You are right though Winnie, there is no easy way out but suboxone can be a powerful tool. It gives you the opportunity to work on the things that trigger you to use in the first place, and is 10000 times easier to wean off of than a normal opiate, IF done properly. I tried weaning and cold turkey at least a dozen times before I started suboxone TX., but always relapsed within a month because the torture was so bad. I too thought the same thing at first...that I was trading one addiction for another. I'm now down to 1 mg of suboxone a day, and it has been quite easy to do, compared to weaning off any other opiate. I did a year of counseling, both group and with a psychiatrist, and have learned to control my triggers MUCH better. I know it still won't be easy stopping altogether, but i now at least have a fighting chance....and it is a once a day dosing...not every 3 or 4 hours, with those terrible cravings associated with normal opiates. I can now live a normal life....can go away on vacations, etc., without having to worry about where my next fix is coming from.
Lizzie, the energy you are feeling from the sub will be short lived. Some people do get a little buzz from it at first, but that will go away, and probably indicates you are on too high of a dose. and / or didn't have a heavy habit. Remember, the lower you can start at, the less tapering you will have to do. My doctor prescribed me 20 mg a day to start, which is a ludicrous amount, and my DOC's were oxy and heroin. I was able to stabilize at 8 mg a day, and cut to 4 mg in a months time...I then stayed at 4 mg for over 6 months, and from there have been tapering ever so slowly.
So yes it is still a lot of work getting clean with suboxone, but for some people this is the only way they can do it, short of being locked in a cage. I never recommend to anyone getting on sub unless they have tried to quit on their own a few times, but I'm not even sure that's is good advice, because as we all know, every time you relapse and try again it is that much harder, and i think scars the brain.
If it weren't for suboxone, I would very probably be dead by now, and I really resent anyone telling me I have traded one addiction for another. Suboxone is a medicine to treat addiction, a disease....and if used properly, with therapy and counseling and a lot of determination, can save your life and making detoxing possible...and you know what, even if I have to stay on suboxone for the rest of my life I'm OK with that...Because I am totally functioning normally with it. Actually, both my primary care doctor, who's specialty is addiction, and my sub. Dr want me to stay on sub for life...It's me that want to try and get clean completely...but you can be assured if detoxing gets to be unbearable, I will be turning back to suboxone and not heroin or oxy.
Thanks Mano, I totally agree with you. I do believe with the proper care it is a powerful tool. It is a tool that has worked for me .. along with counseling etc. I feel I have a very good doctor, he is very caring. He explained to me that it will take time to get off the sub because you have to give your brain time to heal. I believe if you follow your doctor's instructions it will be a very successful ending. God Bless you all.